Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 50, NWS North Platte, NE

August 22, 2007Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this flash flood warning at Aug 22, 2007, 3:29 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2007, 3:29 PM CDT (20:29 UTC)
Expired
Aug 22, 2007, 6:30 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 222030
FFWLBF
NEC071-183-222330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BURWELL...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 630 PM CDT

* AT 325 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES
  EAST OF BARTLETT TO 6 MILES SOUTH OF ERICSON...OR ALONG A LINE
  EXTENDING FROM 42 MILES WEST OF NORFOLK TO 22 MILES EAST OF        
  BURWELL...MOVING EAST AT 25 MPH. WATER HAS BEEN REPORTED OVER      
  MANY ROADS IN THE AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIBEL
  LAKE STATE RECREATION AREA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4175 9829 4174 9920 4206 9921 4207 9831
TIME...MOT...LOC 2029Z 284DEG 22KT 4192 9819 4170 9868

$$

JWS
2 follow-up statements
000 
WGUS73 KLBF 222138
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT WED AUG 22 2007

NEC071-183-222330-
WHEELER NE-GARFIELD NE-
436 PM CDT WED AUG 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
GARFIELD AND WHEELER COUNTIES...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL HAD ENDED ACROSS GARFIELD AND WHEELER COUNTY. STANDING 
WATER AND POSSIBLE WATER OVER ROADS AND WASHOUTS ON COUNTY ROADS 
WILL CONTINUE TO POSE A TRAVEL THREAT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4175 9829 4174 9920 4206 9921 4207 9831
TIME...MOT...LOC 2136Z 284DEG 22KT 4182 9766 4160 9815

$$

KAR
000 
WGUS73 KLBF 222332
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT WED AUG 22 2007

NEC071-183-222339-
WHEELER NE-GARFIELD NE-
629 PM CDT WED AUG 22 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT/530 PM MDT/ FOR
GARFIELD AND WHEELER COUNTIES...

THE THUNDERSTORMS WHICH PROMPTED THE FLASH FLOOD WARNING HAD MOVED 
EAST OF THE AREA AND NO LONGER POSED A THREAT. HOWEVER...A FLASH 
FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR 
WHEELER AND GARFIELD COUNTIES. 

IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 
1100 PM CDT WEDNESDAY EVENING FOR GARFIELD AND WHEELER COUNTIES.

IF YOU OBSERVED FLASH FLOODING...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4175 9829 4174 9920 4206 9921 4207 9831
TIME...MOT...LOC 2329Z 284DEG 22KT 4165 9676 4143 9725

$$

BUTTLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:11 AM CDT, 12 hours 18 minutes earlier.

Area forecast discussion, Aug 22, 3:11 AM CDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CDT WED AUG 22 2007

.SYNOPSIS...
SFC FRONT AT 8Z IS JUST SOUTH OF INTERSTATE 80 WITH EASTERLY FLOW
AT KOGA AND KLBF. IR HAS MOSTLY CLOUDY WITH THE EXCEPTION OF THE
SE PANHANDLE ZONES. RADAR COMPOSITE HAS ELEVATED CONVECTION
DEVELOPING ACROSS SOUTHERN NEB AND KS. LLJET AT MCCOOK IS
INCREASING TO 40KT AT 7Z. WATER VAPOR PLACES AN UPPER LEVEL LOW
SPINNING OVER CENTRAL CANADA AND A STRONG S/W NOW ONSHORE SOUTHERN
OR.

&&

.DISCUSSION...
H3 JET ACROSS THE NORTHERN PLAINS LOOKS TO ALLOW FOR UPPER LEVEL
DIVERGENCE TODAY. 00Z KOAX SOUNDING WITH A PW OF 1.58 MAKES THE
HIGH PW/S IN THE MODELS SEEM REASONABLE. MOSTLY CLOUDY SKIES ARE
EXPECTED TO KEEP TEMPS ON THE COOL SIDE BEHIND THE FRONT WITH
EASTERLY FLOW. WAA SOUTH OF THE FRONT WILL RESULT IN HIGH CAPE
WHERE AN EXPLOSION OF HEAVY RAINFALL AND SEVERE STORMS IS POSSIBLE
LATE AFTERNOON INTO THE EVENING AS CONVECTION BECOMES SURFACE
BASED. ACROSS THE NORTHWEST CONVECTION IS EXPECTED TO REMAIN
ELEVATED WITH HAIL THE MAIN THREAT. AS S/W OVER THE PACIFIC
REACHES THE REGION BY LATE EVENING THROUGH THE
OVERNIGHT...ADDITIONAL TSRA ARE EXPECTED.

FOR THURSDAY AND FRIDAY...MOSTLY CLOUDY WITH THE UPPER TROUGH IN
PLACE. NOTABLY COOLER WITH PERIODS OF TSRA. FAVORED AREA FOR
SEVERE IS ACROSS THE SOUTH THURS WITH THE FRONT CLOSE AND SOME
SURFACE BASED INSTABILITY. SURFACE HIGH PRESSURE SLIDES EAST
SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST. THIS MAY
LEAD TO SOME OVERNIGHT CONVECTION. SURFACE TROUGH ON SUNDAY MAY
PROVIDE A FOCUS FOR LATE AFTERNOON TSRA...LIKELY ISOLD TO PERHAPS
SCT. THE NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE
MONDAY/TUESDAY. SHOULD THIS VERIFY MORE TSRA...SCT TO
NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE.

&&

.AVIATION...
TWB098...MIXED VFR AND MVFR...ALL OBSERVED DATA AND TO A CERTAIN
EXTENT MODEL DATA SUGGEST GRADUALLY DETERIORATING CONDITIONS TODAY
WITH SCATTERED SHRA AND TSTM DEVELOPING AND CONTINUING TONIGHT.
CEILING HEIGHTS ARE HIGHLY UNCERTAIN TONIGHT AS MODEL DATA IS
QUESTIONABLE. SEVERE WEATHER IS POSSIBLE WITH ELEVATED STORMS
PRODUCING LARGE HAIL.

TWB264 AND 274...MIXED VFR AND MVFR...SAME PLAY AS THE 098 ROUTE
EXCEPT CONDITIONS DETERIORATE LATER IN TIME. ALSO...DEEP SFC BASED
INSTABILITY IS EXPECTED TO TRIGGER SEVERE WEATHER VICINITY KLBF THIS
AFTN AND EVENING WITH LARGE HAIL AND WIND DAMAGE.

&&

.HYDROLOGY...
PORTIONS OF FRONTIER COUNTY RECEIVED HEAVY RAINFALL YESTERDAY.
RADAR ESTIMATES 5-8 INCHES FELL. THIS IS SUSPECT AND LIKELY
CONTAMINATED QUITE A BIT FROM THE HAIL...HOWEVER...3-4 INCH
AMOUNTS ARE QUITE POSSIBLE. WITH THE OPERATIONAL MODELS KEEPING
THIS AREA IN THE WARM SECTOR WITH HEAVY RAINFALL PRODUCING STORMS
PROGGED...HAVE ISSUED A FLASH FLOOD WATCH FOR THE COUNTY. FFG IS
VERY LOW ACROSS HOLT AND WHEELER COUNTIES. THIS AREA MAY NEED A
WATCH IF HEAVY RAINFALL APPEARS LIKELY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
FOR NEZ071.

&&

JMC/CDC
Hazardous weather outlook, Aug 22, 4:44 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 AM CDT WED AUG 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-230945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
444 AM CDT WED AUG 22 2007 /344 AM MDT WED AUG 22 2007/

...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR FRONTIER COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

LATE THIS AFTERNOON AND TONIGHT...CONDITIONS ARE EXPECTED TO
BECOME FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. LARGE HAIL IS THE MAIN CONCERN
FOLLOWED BY WIND DAMAGE.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING LATE THIS
AFTERNOON AND CONTINUING WELL INTO THE NIGHTTIME HOURS. A
STATIONARY FRONT LOCATED FROM ROUGHLY OGALLALA TO ONEILL WILL ACT
AS A FOCUS FOR STORM DEVELOPMENT. ISOLATED TORNADOES COULD FORM
ALONG AND SOUTH OF THE STATIONARY FRONT.

TROPICAL MOISTURE WILL BE AVAILABLE SO STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING INTENSE RAINFALL. FLOODING COULD DEVELOP IN
EASTERN FRONTIER COUNTY AS THE GROUND IS WET FROM HEAVY RAINFALL
TUESDAY.

ALL OF THE AREA WILL BE CLOSELY MONITORED FOR HEAVY RAINFALL. IF
STORMS BECOME NUMEROUS AND FORM A CLUSTER...LOCALLY HEAVY RAINFALL
AND FLOODING COULD DEVELOP ANYWHERE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A
SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE
FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN
CONCERN.

A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST
KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE
EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS
KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

In the hours before

Local storm report, Aug 22, 9:50 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             20 NW TRYON             41.76N 101.22W
08/22/2007  E0.88 INCH       HOOKER             NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 10:00 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             17 NW TRYON             41.73N 101.18W
08/22/2007  E0.88 INCH       MCPHERSON          NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 10:10 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HAIL             25 WNW TRYON            41.70N 101.39W
08/22/2007  E1.00 INCH       MCPHERSON          NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 10:31 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             14 WSW MULLEN           41.96N 101.29W
08/22/2007  E0.88 INCH       HOOKER             NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 11:33 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1133 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             8 SE WALLACE            40.76N 101.05W
08/22/2007  E1.00 INCH       LINCOLN            NE   PUBLIC

            QUARTER HAIL DENTED CARS.

&&

HENDERSON
Local storm report, Aug 22, 11:36 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             15 SSE HYANNIS          41.80N 101.65W
08/22/2007  E0.88 INCH       GRANT              NE   PUBLIC

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:24 PM CDTSevere Thunderstorm WarningLBFFrontier36 min
Aug 21, 7:26 PM CDTSevere Thunderstorm WarningLBFGarfield49 min
Aug 21, 7:54 PM CDTSevere Thunderstorm WarningLBFCuster37 min
Aug 21, 7:57 PM CDTSevere Thunderstorm WarningLBFWheeler33 min
Aug 21, 7:58 PM CDTSevere Thunderstorm WarningLBFFrontier47 min
Aug 21, 8:12 PM CDTSevere Thunderstorm WarningLBFGarfield48 min
Aug 22, 3:12 AM CDTFlash Flood WatchLBFBoyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more30 hr
Aug 22, 5:44 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha61 min
Aug 22, 5:59 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt46 min
Aug 22, 6:39 AM CDTSevere Thunderstorm WarningLBFLincoln66 min
Aug 22, 7:20 AM CDTSevere Thunderstorm WarningLBFLogan, McPherson40 min
Aug 22, 7:33 AM CDTSevere Thunderstorm WarningLBFArthur, McPherson57 min
Aug 22, 8:22 AM CDTSevere Thunderstorm WarningLBFMcPherson38 min
Aug 22, 8:24 AM CDTSevere Thunderstorm WarningLBFThomas51 min
Aug 22, 8:44 AM CDTSevere Thunderstorm WarningLBFBrown, Rock32 min
Aug 22, 8:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson31 min
Aug 22, 9:25 AM CDTSevere Thunderstorm WarningLBFWheeler23 min
Aug 22, 9:29 AM CDTSevere Thunderstorm WarningLBFMcPherson31 min
Aug 22, 9:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson46 min
Aug 22, 10:46 AM CDTSevere Thunderstorm WarningLBFGrant, Hooker29 min
Aug 22, 10:52 AM CDTSevere Thunderstorm WarningLBFDeuel19 min
Aug 22, 2:53 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Aug 22, 3:44 PM CDTSevere Thunderstorm WarningLBFHayes46 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.